Methadone: A Flicker Of Light In The Dark

Methadone: A Flicker Of Light In The Dark

To provide a better understanding of the very important role methadone plays in the treatment of addiction.
 
HomeHome  PortalPortal  GalleryGallery  RegisterRegister  Log inLog in  

Share | 
 

 Help Me? Just started taking Methadone.

View previous topic View next topic Go down 
AuthorMessage
r.logic



Male
Number of posts : 2
Location : Toronto
Registration date : 2009-09-12

PostSubject: Help Me? Just started taking Methadone.   Sat Sep 12, 2009 11:51 pm

If anyone can help me that would be great.
long story short.. i have crohns disease which consists of chronic pain. Doctors here in Toronto won't prescribe pain medications easily. Through 3 years of heavy opiate pain med use i developed a dependency.
Now doctor has me on Methadone.. today was my 5th day taking it.
Started on 20mg/day and on the 3rd day I felt very sick.. not a fun "high" just whacked right out.
Doctor lowered my dose to 15mg/day and i feel a bit better but still feel gross and a bit odd.
Is this normal? I still have some bad pains but I'm scared to increase the dose cuz i felt so weird.
The years I took Percocet I took quite a bit a day, felt a sort of "buzz" but it was nice.. i was clear headed and could function perfectly. The Methadone makes me feel really uneasy, muddy, and a bit of a headache.
What should I do?
Back to top Go down
View user profile
lilgirllost
Admin
avatar

Female
Number of posts : 863
Age : 45
Location : live in Louisiana but attend MMT clinic in Tx
Job/hobbies : COUPONING & GEOCACHING are my favorite past times but I also love reading and spending time with my husband and kids
Humor : I don't have a sense of humor.............
Registration date : 2009-05-25

PostSubject: Re: Help Me? Just started taking Methadone.   Sun Sep 13, 2009 3:51 am

hi there. my name is RuthAnn and I am one of the moderators for the group. I also have been a methadone pt for 9 yrs so I do have some personal experience with what you may be dealing with.

I have never had anyone tell me that they felt the way you have described after taking methadone. You definately won't be feeling a "fun" buzz or high from it, but you certainly shouldn't be feeling "muddy, uneasy or bad" from methadone. Do you think maybe you are having withdrawal symptoms from whatever opiates you were taking and that your methadone dose could be too low?? I ask because it's is hard for me to understand exactly what you are feeling when you say "uneasy and muddy" because to me, that sounds like the way I feel when I am in withdrawals. Foggy headed and anxiously unsettled.

Are there any other medication changes as well as starting the methadone and quitting whatever opiate you were addicted to? You could be having some type of reaction from those? Are you taking any other pain killers in addition to the methadone? Is the methadone also suppose to be treating your crohns disease pain or is it just for the dependance on opiates? What other physical symptoms are you experiencing? I ask because it's is hard for me to understand exactly what you are feeling when you say "uneasy and muddy".

There are so many factors here that could be causing your problems so you really need to talk to your doctor as well.

On a stable and comfortable dose of methadone, you should feel "normal". What I mean by that is not high or buzzing,but you shouldn't be dragging around not feeling good either. You shouldn't be having any withdrawals symtoms or cravings and you certainly shouldn't be feeling sick.

Let me know and I hope to hear from you soon!


RuthAnn
aka lilgirllost

We are not bad people trying to become good, we are sick people trying to become well.

Methadone; A Flicker Of Light In The Dark
www.medicalassistedtreatment.org
www.suboxoneassistedtreatment.org
We are available 24 hours a day, 7 days a week.
If you cannot afford to call us, send us an email and
we will call you at our expense.
Office: 1-770-334-3655~ Cell: 1-770-527-9119
Email: mrdeanv@aol.com
ALL INFORMATION IS KEPT STRICKLY CONFIDENTIAL
Back to top Go down
View user profile
r.logic



Male
Number of posts : 2
Location : Toronto
Registration date : 2009-09-12

PostSubject: hi   Sun Sep 13, 2009 3:09 pm

Hi, thanks for replying.

I know it's hard to understand what I mean, but I've never really felt weird like that. I t kind of felt the same way as when I once took too many Percocets but that doesn't make sense because the dose is so low.
I switched from taking 4mg/day of Suboxone because it was doing nothing for my pain. The doctor tried me on Suboxone and a small dose of Tramadol and combined they didn't do anything for my pain.
I'm being treated for both pain due to my crohns (chronic pain) and opiate dependency because of all the pain meds I've taken over the past 3 years straight (not drug addiction).

I don't know how else to explain it.. The one day I felt sick, muddy, almost ill but not in a withdrawal way. It felt like the medication was too strong.

I've also been waking up with a headache every day since lowering the dose to 15mg.
Back to top Go down
View user profile
lilgirllost
Admin
avatar

Female
Number of posts : 863
Age : 45
Location : live in Louisiana but attend MMT clinic in Tx
Job/hobbies : COUPONING & GEOCACHING are my favorite past times but I also love reading and spending time with my husband and kids
Humor : I don't have a sense of humor.............
Registration date : 2009-05-25

PostSubject: Re: Help Me? Just started taking Methadone.   Sun Sep 13, 2009 4:12 pm

Thanks for trying to explain it to me, I know it is hard! lol! That is one thing I always hated about trying to talk to people via email and online because you can't "see" them. Unless we are right there in front of each other so we can see for ourselves, it is so hard to gauge things sometimes. We may say something in an email that hurts someones feelings or makes them mad, but if you had told them face to face they could "see" your actions as well and know that you weren't meaning it that way.......am I making any sense?? lol!

ANYWAY!!! FOR SURE speak to the doctor about it and let them know what is going on, or if you have, what do they think?

Like I said before, I have never had anyone complain with those types of symptoms. Usually when you are on too high of a dose you get very sleepy, very relaxed, and you might be kinda foggy headed then because of the sleepiness. But never have I heard of anyone complaining of uneasy, anxious feelings from overmedication. BUT that doesn't mean it doesn't happen. Everyone is different and reacts differently to meds so like I said, be sure and speak to you doc about it.

Is the same doctor that treats your crohns the one who is giving you methadone or are you going to a methadone clinic for that?

We are so glad to have you as part of the group, you have a great day!


RuthAnn
aka lilgirllost

We are not bad people trying to become good, we are sick people trying to become well.

Methadone; A Flicker Of Light In The Dark
www.medicalassistedtreatment.org
www.suboxoneassistedtreatment.org
We are available 24 hours a day, 7 days a week.
If you cannot afford to call us, send us an email and
we will call you at our expense.
Office: 1-770-334-3655~ Cell: 1-770-527-9119
Email: mrdeanv@aol.com
ALL INFORMATION IS KEPT STRICKLY CONFIDENTIAL
Back to top Go down
View user profile
Sponsored content




PostSubject: Re: Help Me? Just started taking Methadone.   

Back to top Go down
 
Help Me? Just started taking Methadone.
View previous topic View next topic Back to top 
Page 1 of 1
 Similar topics
-
» How to get started as a palm reader
» TAKING A SHOWER AND A VERY SAD GIRL
» DREAMED I WAS TAKING A SHOWER IN MY CLOTHES
» Taking generic imitrex for the 1st time in years. It used to cause me severe stomach pains
» taking care of someone's baby

Permissions in this forum:You cannot reply to topics in this forum
Methadone: A Flicker Of Light In The Dark :: Methadone Maintenance :: Do you have any questions about methadone?-
Jump to: